Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 130, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 24, 1997, 4:39 PM CDT for Henderson County, Warren County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1997, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 24, 1997, 5:25 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 242140 RRA SVRMLI ILC071-187-242225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 439 PM CDT SUN AUG 24 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 525 PM CDT * SOME LOCATIONS AFFECTED RARITAN AROUND 445 PM CDT SWAN CREEK AROUND 455 PM CDT YOUNGSTOWN AROUND 505 PM CDT * AT 437 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR 16 MILES NORTHWEST OF MACOMB OR 7 MILES WEST OF SWAN CREEK MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND TORRENTIAL DOWNPOURS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HELGESON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:47 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 24, 1:47 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT SUN AUG 24 1997 WATCH BOX POSTED FOR AREAS SOUTH OF I-80 THROUGH 8PM. DECENT CELL IN FAR SE HENRY CO IL EARLIER... BUT OTHERWISE SCOPE QUIET ATTM. UPDATE TO MENTION SVR CHC COMING FOR SE IA INTO WEST CENTRAL IL. HENDRICKS
In the hours before
Special weather statement, Aug 24, 2:08 PM CDT, 2 hours 31 minutes before
IAZ076>078-087>089-098-099-ILZ024>026-034-035-250210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CDT SUN AUG 24 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT SOUTH OF I-80 UNTIL 8PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT SOUTH OF I-80 UNTIL 8PM CDT. IOWA COUNTIES IN THE WATCH AREA INCLUDE KEOKUK... WASHINGTON... LOUISA... JEFFERSON... HENRY... DES MOINES... VAN BUREN AND LEE. ILLINOIS COUNTIES IN THE WATCH AREA INCLUDE MERCER... HENDERSON... WARREN... HANCOCK AND MCDONOUGH. A SOUTHWARD SINKING COLD FRONT WILL INTERACT WITH A VERY MOIST... UNSTABLE AIRMASS IN PLACE ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS... SPAWNING SCATTERED SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. STAY TUNED FOR POSSIBLE WARNINGS. HENDRICKS IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 24, 2:09 PM CDT, 2 hours 30 minutes before
IAZ076>078-087>089-098-099-ILZ024>026-034-035-250210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 208 PM CDT SUN AUG 24 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT SOUTH OF I-80 UNTIL 8PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT SOUTH OF I-80 UNTIL 8PM CDT. IOWA COUNTIES IN THE WATCH AREA INCLUDE KEOKUK... WASHINGTON... LOUISA... JEFFERSON... HENRY... DES MOINES... VAN BUREN AND LEE. ILLINOIS COUNTIES IN THE WATCH AREA INCLUDE MERCER... HENDERSON... WARREN... HANCOCK AND MCDONOUGH. A SOUTHWARD SINKING COLD FRONT WILL INTERACT WITH A VERY MOIST... UNSTABLE AIRMASS IN PLACE ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS... SPAWNING SCATTERED SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. STAY TUNED FOR POSSIBLE WARNINGS. HENDRICKS IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATbHER SERVICE.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:43 PM CDT | Tornado Warning | DVN | Hancock | 32 min |
| Aug 24, 6:12 PM CDT | Tornado Warning | DVN | Hancock | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.